MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR404010
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2019, this patient underwent endovascular repair of an aortic dissection using conformable gore® tag® thoracic endoprosthesis with active control®.During preparation of the device on the back table, it was reported that the packaging sheaths on the device were extremely difficult to remove.It was noticed during flushing of the device that it appeared a suture on the constrained device looked "stretched".It was decided that the device would be used.The device was then advanced into the desired location.It was reported that the patient had very straight anatomy.There was no resistance in advancing and positioning of the device.The deployment sequence was then initiated.The gray primary deployment handle was turned 90 degrees counter-clockwise and the physician pulled the handle.While the handle was being pulled, it was noticed on imaging that the device did not seem to be deploying.The physician kept pulling, but the device would not deploy.The physician reported that when approximately two feet of deployment line had been pulled from the delivery handle, the line became tight, and then "snapped".The device did not deploy.The device was then removed from the patient, and another device was used.The device and delivery catheter have been returned to gore for engineering evaluation.The results of the evaluation will be included in a follow-up report.
 
Additional Manufacturer Narrative
The device evaluation showed the following: the primary deployment line was broken in the second slip knot (in the order deployed) on the proximal end of the device.The woven loop of the deployment line and first slip knot had been undone.No stitches of the primary deployment sleeve were undone.The surface on the broken fiber is indicative of the fiber failing in tension which aligns with the reported tightening in the event description.The findings of the evaluation are consistent with the physician¿s observation that the primary deployment line was removed but the device did not deploy.The reason for the device not deploying to intermediate diameter is that the primary deployment line broke at the second slip knot on the proximal end of the device before primary deployment could begin.The fiber appears to have broken in tension.The root cause for the break in the fiber could not be determined with the currently available information.Due to the reported resistance, manufacturing may have contributed to the deployment failure.However, no manufacturing deficiency could be confirmed.The worst case severity of harm associated with the potential failure mode of primary sleeve deployment cannot be initiated is minor, as well as the identified risks are unlikely to be related to the event, therefore a capa request is not required.H6: results code 2, conclusion code 2.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG WITH ACTIVE CONTROL)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9511876
Report Number2017233-2019-01272
Device Sequence Number19495809
Product Code MIH
UDI-Device Identifier00733132646838
UDI-Public00733132646838
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model NumberTGMR404010
Device Catalogue NumberTGMR404010
Device Lot Number21157500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age89 YR